Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
165 Doctors are Online

Taking birth control pills, stomach pain, back pain, cramping, hereditary IBS. Can it be IBS and will i get pregnant?

Hello, I have been on the birth control pill Tricyclen for over a year now. I have noticed that since January, I have had odd stomach pains, uncomfortable bloating , back pains, cramping etc. around the 2nd week of the dosage of pills. January is also when I began being sexually active. I have not had any changes to my menstrual cycle, I have gotten my period for the past two months just as normal (starting the Wednesday, ending Monday). We also used protection on top of me being on the pill. No history of sexually transmitted diseases or anything of that sort. I was also diagnosed with a bladder infection in early February, which the doctor I visited said could be a reason why I had the back pains however he did not explain to me why I was having stomach problems. There is also a history of IBS in my family and my mother said some of my symptoms resembled a lot of hers. Therefore, my question is, is it possible to have sudden different reactions to the pill, even if I have been on it for such a long period of time without any previous history of these symptoms? Would you recommend changing pills? Can I somehow be pregnant? Or can it be IBS? Thank you!
Asked On : Fri, 1 Mar 2013
Answers:  1 Views:  30
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
OBGYN 's  Response
Mar 2013
Thank you for your query.
Firstly, if you have been on the pill for a long time, the symptoms which have newly appeared would not be easily attributed to the pill.
Moreover, if you are on the pill and have used protection, being pregnant is almost out of question, unless you have skipped a period, and then a pregnancy test would easily tell you about that.
IBS definitely has a genetic component, and if the symptoms resemble your mothers', please consult a gastroenterologist for a definitive diagnosis.
Regarding the pill, please mention the effects to your healthcare provider, however am sure these are not related to pill use.
take care.
Answered: Wed, 6 Mar 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor